Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 352, NWS Nashville, TN

June 30, 2006Van Buren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2006, 4:03 PM CDT for Van Buren County, Tennessee. It was in force for 27 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2006, 4:03 PM CDT (21:03 UTC)
Expired
Jun 30, 2006, 4:30 PM CDT
In force
27 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Van Buren County, TN

The radar

The Northeast Alabama radar (KHTX), 114 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 4:20 PM CDTHAIL 0.887 Se Spencer, TNNICKEL SIZE HAIL REPORTED AT FALL CREEK FALLS BY A PARK RANGER.
Jun 30, 4:40 PM CDTTSTM WND DMG7 Wnw Pikeville, TNA FEW TREES DOWN IN THE BLEDSOE COUNTY PORTION OF FALL CREEK FALLS STATE PARK. REPORTED BY SEQUATCHIE VALLEY ELECTRIC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-151 J/kg
Mixed-layer LCL
1233 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 302103
SVROHX
TNC175-302130-
/O.NEW.KOHX.SV.W.0352.060630T2103Z-060630T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
403 PM CDT FRI JUN 30 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VAN BUREN COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF SPENCER

* UNTIL 430 PM CDT

* AT 401 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SPENCER...AND MOVING SOUTHEAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN VAN BUREN COUNTY AT 420 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3588 8535 3576 8552 3552 8530 3567 8509

$$

31
1 follow-up statement
000 
WWUS54 KOHX 302121
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
419 PM CDT FRI JUN 30 2006

TNC175-302130-
/O.CON.KOHX.SV.W.0352.000000T0000Z-060630T2130Z/
VAN BUREN TN-
419 PM CDT FRI JUN 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EASTERN VAN BUREN COUNTY...

AT 417 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  

THIS STORM WAS LOCATED OVER CENTRAL VAN BUREN COUNTY...OR ABOUT 6 
MILES EAST OF SPENCER...MOVING SOUTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL REMAIN OVER...
  RURAL EASTERN VAN BUREN COUNTY UNTIL WARNING EXPIRATION AT 430 PM

LAT...LON 3582 8535 3575 8548 3561 8538 3577 8525

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:52 PM CDT, 1 hour 11 minutes earlier.

Area forecast discussion, Jun 30, 2:52 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
252 PM CDT FRI JUN 30 2006

.DISCUSSION...
A FEW THUNDERSTORMS HAVE FORMED THIS AFTN MOVING TOWARD THE
SE AT 15 MPH. THIS ACTIVITY IS MAINLY HEAT DRIVEN AND SHOULD
DIE OFF BY EVENING.

A LOW PRESSURE SYSTEM IS LOCATED IN THE NRN PLAINS WITH A
WARM FRONT THAT EXTENDS SEWD TO SWRN KY. BY TOMORROW THE LOW
IN THE PLAINS WILL PUSH ENE INTO THE WRN GREAT LAKES WITH THE WARM
FRONT EXTENDING TO THE SE INTO OHIO/ERN KY. LITTLE IN THE WAY OF
SIGNIFICANT LIFT OVER THE WEEKEND. THEN AS THE BERMUDA RIDGE
BEGINS TO BRING MORE GULF MOISTURE SUNDAY NIGHT...THIS WILL
BRING BACK A CHANCE FOR RAIN FROM MONDAY THROUGH THURSDAY.

THE FRONT ASSOCD WITH THE AFOREMENTIONED LOW PRESSURE SYSTEM
WILL MAKE ITS WAY SEWD INTO THE OHIO VALLEY BY TUE EVE...AND PUSH
THROUGH THE MIDSTATE ON WEDNESDAY WITH PRECIP TAPERING OFF
ON THURSDAY. THE RIDGE NORTH OF THE FRONT PUSHES FURTHER SOUTH
WITH DRIER AIR MOVING INTO THE AREA FOR THU NGT AND FRI.

MOS POPS AND TEMPS WERE IN GOOD AGREEMENT WITH NO SIGNIFICANT
DEVIATIONS EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    67  94  72  94 /  10  10   0  10
CLARKSVILLE  65  93  68  93 /  10  10   0  10
CROSSVILLE   62  87  64  88 /  10  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

JLM
Hazardous weather outlook, Jun 30, 5:30 AM CDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT FRI JUN 30 2006

TNZ005>011-022>034-056>066-075-077>080-093>095-011030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT FRI JUN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

In the hours before

Special weather statement, Jun 30, 3:39 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
339 PM CDT FRI JUN 30 2006

TNZ027-059-302145-
DAVIDSON-WILLIAMSON-
339 PM CDT FRI JUN 30 2006

...A STRONG THUNDERSTORM WAS AFFECTING DAVIDSON AND WILLIAMSON
COUNTIES...

AT 332 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTHWEST OF BELLE MEADE...OR 8 MILES
WEST OF NASHVILLE...MOVING SOUTH AT 20 MPH.

THIS STORM WILL BE NEAR...
  BELLE MEADE BY 355 PM CDT.
  FOREST HILLS BY 400 PM CDT.
  BRENTWOOD BY 415 PM CDT.
  FRANKLIN BY 425 PM CDT.

SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

31
Local storm report, Jun 30, 3:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
357 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     HAIL             SMITHVILLE              35.96N 85.82W
06/30/2006  E1.75 INCH       DE KALB            TN   LAW ENFORCEMENT

            OCCURRED ON NORTH PART OF COUNTY.

&&

STEIGERWALDT
Local storm report, Jun 30, 4:01 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
401 PM CDT FRI JUN 30 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0358 PM     TSTM WND DMG     MURFREESBORO            35.85N 86.39W
06/30/2006                   RUTHERFORD         TN   PUBLIC

            2 TREES DOWN ON SOUTHWEST SIDE OF CITY.

0358 PM     HAIL             MURFREESBORO            35.85N 86.39W
06/30/2006  E0.88 INCH       RUTHERFORD         TN   PUBLIC

            OCCURRED ON SOUTHWEST SIDE OF CITY.

&&

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 3:19 PM CDTSevere Thunderstorm WarningOHXDeKalb, Putnam26 min
Jun 30, 3:44 PM CDTSevere Thunderstorm WarningOHXDeKalb31 min
Jun 30, 3:56 PM CDTSevere Thunderstorm WarningOHXRutherford49 min
Jun 30, 4:20 PM CDTSevere Thunderstorm WarningOHXGrundy25 min
Jun 30, 4:38 PM CDTSevere Thunderstorm WarningOHXGrundy, Warren37 min
Jun 30, 4:40 PM CDTSevere Thunderstorm WarningOHXBedford, Rutherford35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.